Show simple item record

dc.contributor.authorLopez Garza, Gabriel ( Orcid Icon 0000-0002-7874-0370 )
dc.contributor.authorRumbos, Adolfo J. ( Orcid Icon 0000-0003-3354-8278 )
dc.identifier.citationLopez Garza, G., & Rumbos, A. J. (2003). Resonance and strong resonance for semilinear elliptic equations in ℝN. Electronic Journal of Differential Equations, 2003(124), pp. 1-22.en_US

We prove the existence of weak solutions for the semilinear elliptic problem

-Δu = λhu + αg(u) + ƒ, u ∈ D1,2 (ℝN),

where λ ∈ ℝ, ƒ ∈ L2N/ (N+2), g : ℝ → ℝ is a continuous bounded function, and h ∈ LN/2 ⋂ Lα, α > N/2. We assume that α ∈ L1 ⋂ L and ƒ ≡ 0 for the case of strong resonance. We prove first that the Palais-Smale condition holds for the functional associated with the semilinear problem using the concentration-compactness lemma of Lions. Then we prove the existence of weak solutions by applying the saddle point theorem of Rabinowitz for the cases of non-resonance and resonance, and a linking theorem of Silva in the case of strong resonance. The main theorems in this paper constitute an extension to ℝN of previous results in bounded domains by Ahmad, Lazar, and Paul [2], for the case of resonance, and by Silva [15] in the strong resonance case.

dc.format.extent22 pages
dc.format.medium1 file (.pdf)
dc.publisherSouthwest Texas State University, Department of Mathematicsen_US
dc.sourceElectronic Journal of Differential Equations, 2003, San Marcos, Texas: Southwest Texas State University and University of North Texas.
dc.subjectStrong resonanceen_US
dc.titleResonance and strong resonance for semilinear elliptic equations in ℝNen_US
dc.rights.licenseCreative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.



This item appears in the following Collection(s)

Show simple item record